Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 14, 2018, 3:37 AM EDT for Polk County, Florida. It took effect at Mar 14, 2018, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 3:37 AM EDT (07:37 UTC)
- In effect from
- Mar 14, 2018, 12:00 PM EDT
- Expired
- Mar 14, 2018, 8:12 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
County Polk County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623 WWUS82 KTBW 140737 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 337 AM EDT Wed Mar 14 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING FOR POLK COUNTY DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... .Very dry air will remain in place across the area for Wendesday with several hours of critical humidities expected in most of the area. However...low ERC values will keep most of the area out of the fire weather danger today. The one expection will be Polk county which has ERC values around 37. FLZ052-141945- /O.NEW.KTBW.FW.W.0007.180314T1600Z-180315T0100Z/ Polk- 337 AM EDT Wed Mar 14 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING FOR POLK COUNTY DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon today to 9 PM EDT this evening. * AFFECTED AREA...Polk. * WIND...N 5-10 mph switching to the NW in the afternoon hours. * HUMIDITY...24 to 31 percent * ERC...37 to 39 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
541 WWUS82 KTBW 150012 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 812 PM EDT Wed Mar 14 2018 ...RED FLAG WARNING FOR POLK COUNTY HAS BEEN CANCELLED... .Very dry air was in place across the area this afternoon for several hours of critical humidities. However...humdities have begun to slowly increase. FLZ052-150115- /O.CAN.KTBW.FW.W.0007.000000T0000Z-180315T0100Z/ Polk- 812 PM EDT Wed Mar 14 2018 ...RED FLAG WARNING FOR POLK COUNTY DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES HAS BEEN CANCELLED... The National Weather Service in Tampa Bay Area - Ruskin FL has cancelled the Red Flag Warning. The low humdities of the afternoon have begun to slowly increase. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 14, 1:37 AM EDT, 2 hours earlier.
Area forecast discussion, Mar 14, 1:37 AM EDT, 2 hours before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 137 AM EDT Wed Mar 14 2018 .AVIATION... VFR conditions expected for the next 24 hours with a few cumulus clouds developing in the afternoon. Light and variable winds will pick up slightly though the daytime hours. Wind direction will be coming out of the north to northwesterly direction. && .Prev Discussion... /issued 752 PM EDT Tue Mar 13 2018/ SHORT TERM (Overnight)... Aloft - A ridge extends over the U.S. high plains...from central Mexico to the Canadian Prairies as a short wave trough drops south from Canada to the Upper Great Lakes. A broad low rotating over the northeastern states eases eastward with a short wave trough...embedded in somewhat relaxed cyclonic flow extending down to the Gulf of Mexico...swinging across the Mid-Atlantic coast and driving a dry reinforcing cold front through the region later tonight and Wed. Surface - The aforementioned front moves through as high pressure over the upper Midwest slides south down into the southern plains and Mid-Mississippi Valley. The southward moving high pressure and cold front will shift northwesterly flow for much of the night to northerly by daybreak and maintain a very dry air mass overnight. The model PWAT values run in the 0.2 to 0.4 inch range with the higher values across the far south. Skies will be mainly clear with the overnight lows well below normal...in the 40s most locations except for the Nature Coast where lows will briefly approach but are not expected to reach freezing. In addition...while the air will be dry there will be just enough moisture for patchy frost in Levy and perhaps northern Citrus counties which will have slightly less wind. MARINE... Dry front moves through tonight and Wed with a slight shift and uptick in winds...no more than 15 knots. High pressures settles into the Gulf Wed and tracks east toward the Atlantic through the weekend...allowing winds to subside and veer around. FIRE WEATHER... Most counties will see 6-7 hours of sub 35 percent RH Wed...with inland locations bottoming out in low 20 percent range. The latest FFS ERCs do not support Red Flag conditions due to RH durations except for Pinellas which does not meet duration. However all county ERC values are 27 or higher...creating Red Flag conditions with winds of 15 MPH or higher. Current forecast winds are very borderline and will allow the next shift to re-evaluate with new data. && .Preliminary Point Temps/PoPs... TPA 66 44 68 49 / 0 0 0 0 FMY 71 43 72 49 / 0 0 0 0 GIF 69 41 71 46 / 0 0 0 0 SRQ 67 43 66 47 / 0 0 0 0 BKV 67 33 68 37 / 0 0 0 0 SPG 66 50 68 54 / 0 0 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...27/Shiveley MID TERM/LONG TERM/DECISION SUPPORT...63/Jillson
Hazardous weather outlook, Mar 13, 5:15 AM EDT, 22 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 515 AM EDT Tue Mar 13 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-132115- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 515 AM EDT Tue Mar 13 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...RIP CURRENT IMPACT... High surf of 3 to 5 feet will produce dangerous rip currents along area beaches today. ...MARINE IMPACTS... Wind speeds of around 20 knots and seas 5 to 7 feet will create hazardous boating conditions for small craft operators today. ...FIRE WEATHER IMPACT... Low humidities are forecast for today, mainly over inland areas. Winds are forecast to diminish, so red flag conditions are not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. ...FIRE WEATHER IMPACT... Very low humidities are forecast for the next few days. Winds will be light, but dry fuels may result in red flag conditions for some locations. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Jillson
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:37 AM EDT | Freeze Watch | TBW | Levy | 11 hr |
| Mar 14, 2:54 PM EDT | Freeze Warning | TBW | Levy | 18 hr |
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.